MATHEMATICA BOHEMICA, Vol. 131, No. 3, pp. 305-319 (2006)

Asymptotic properties of an unstable
two-dimensional differential system with delay

Josef Kalas

Josef Kalas, Department of Mathematics, Masaryk University, Janackovo nam. 2a, 602 00 Brno, Czech Republic, e-mail:

Abstract: The asymptotic behaviour of the solutions is studied for a real unstable two-dimensional system $x'(t)={\sf A}(t)x(t)+{\sf B}(t)x(t-r)+h(t,x(t),x(t-r))$, where $r>0$ is a constant delay. It is supposed that $\sf A$, $\sf {B}$ and $h$ are matrix functions and a vector function, respectively. Our results complement those of Kalas [Nonlinear Anal. 62(2) (2005), 207-224], where the conditions for the existence of bounded solutions or solutions tending to the origin as $t\to \infty $ are given. The method of investigation is based on the transformation of the real system considered to one equation with complex-valued coefficients. Asymptotic properties of this equation are studied by means of a suitable Lyapunov-Krasovskii functional and by virtue of the Wazewski topological principle. Stability and asymptotic behaviour of the solutions for the stable case of the equation considered were studied in Kalas and Barakova [J. Math. Anal. Appl. 269(1) (2002), 278-300].

Keywords: delayed differential equation, asymptotic behaviour, boundedness of solutions, two-dimensional systems, Lyapunov method, Wazewski topological principle

Classification (MSC2000): 34K12

Full text of the article:

[Previous Article] [Contents of this Number] [Journals Homepage]
© 2006–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition